Flood, Mahoning
- When
- June 13, 9:45 PM EST to June 14, 12:00 AM EST
- Where
- Mahoning forecast zone
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
Thunderstorms producing locally heavy rains moved across Mahoning and Trumbull Counties and caused some urban and lowland flooding. Rainfall rates of one to two inches per hour were reported with the stronger storms.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Thunderstorms producing locally heavy rains moved across Mahoning and Trumbull Counties and caused some urban and lowland flooding. Rainfall rates of one to two inches per hour were reported with the stronger storms. Several roads were temporarily closed because of flooding. Basement flooding was reported at several locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 13, 8:46 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 946 PM EDT FRI JUN 13 2003 AREA OF PRECIP CONTG TO DRFT E AND N ACRS THE FA THIS EVE. SUM DCRS IN INTENSITY AND COV HAS BEEN NOTED PAST COUPLE OF HRS. TEMPS ALSO ON TRACK AND PLANNING NO UPDT ATTM. .CLE... OH...NONE. PA...NONE. KUBINA
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 826 AM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A THREAT OF FLOODING OVER MAINLY NORTH CENTRAL AND NORTHEAST OHIO...AS WELL AS NORTHWEST PENNSYLVANIA THIS AFTERNOON AND TONIGHT. LOW PRESSURE OVER ILLINOIS WILL INTERACT WITH A STATIONARY FRONT ACROSS NORTHERN OHIO TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THIS COMBINED WITH RAINFALL FROM YESTERDAY MAY CAUSE LOCALLIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
OHZ003-006>009-017>019-027>030-036-037-047-140315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 813 PM EDT FRI JUN 13 2003 ...LOCALLY HEAVY RAINFALL CAN BE EXPECTED THIS EVENING... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY EAST ACROSS THE AREA THIS EVENING. TORRENTIAL DOWNPOURS ARE LIKELY AND RAINFALL RATES COULD APPROACH TWO INCHES PER HOUR WITH THE STRONGER STORMS. RAINFALL TOTALS OF GREATER THAN THREE INCHES ARE POSSIBLE OVERNIGHT. PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS IS LIKELY THIS EVENING. RAPID RISES IN SMALL STREAMS AND CREEKS ARE ALSO LIKELY. VISIBILITIES WILL BE GREATLY REDUCED AT TIMES AND MOTORISTS ARE URGED TO USE EXTREME CAUTION IF TRAVELING TONIGHT. NEVER DRIVE INTO STANDING WATER. KUBINA
OHZ010>013-020>022-031-032-038-140400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 900 PM EDT FRI JUN 13 2003 ...LOCALLY HEAVY RAINFALL CAN BE EXPECTED THIS EVENING... SHOWERS AND THUNDERSTORMS WILL EXPAND OVER THE AREA THROUGH MIDNIGHT. TORRENTIAL DOWNPOURS ARE LIKELY AND RAINFALL RATES COULD APPROACH TWO INCHES PER HOUR WITH THE STRONGER STORMS. SMALL HAIL IS ALSO POSSIBLE. RAINFALL TOTALS OVERNIGHT COULD BE AS HIGH AS THREE INCHES. SHOWERS AND THUNDERSTORMS WILL MOVE INTO AKRON AND CANTON BY 10 PM AND INTO THE CLEVELAND AREA BETWEEN 11 PM AND MIDNIGHT. PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS IS LIKELY THIS EVENING. RAPID RISES IN SMALL STREAMS AND CREEKS ARE ALSO LIKELY. VISIBILITIES WILL BE GREATLY REDUCED AT TIMES AND MOTORISTS ARE URGED TO USE EXTREME CAUTION IF TRAVELING TONIGHT. NEVER DRIVE INTO STANDING WATER.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364390, 5364391.